| Model Number |
285270 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/21/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is currently unavailable.Reporter is a j&j sales representative.The device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported by the sales rep in australia that during kit inspection, it was observed that the impacting plate on the curved osteotome device had come off from the handle on the device.There was no procedure nor patient involvement reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.Upon visual inspection, the device has some marks of use as usual on these type of reusable devices.The device does not show any structural anomalies on the shaft.When reviewing the handle's top, a few marks of tapping can be observed.The silver cap that is attached on the handle's top is missing.The certificate of analysis and certificate of compliance for this manufactured lot is attached to this complaint file.There were no non-conformances or deviations for this lot on the coc.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The possible root cause can be attributed to the constant and rough use.Since this is a reusable device, the constant manipulation between surgeries and the repeated tapping on the handle's top can lead to a missing silver cap, however, this cannot be conclusively determined.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: photos were provided by the customer and evaluated.Upon visual inspection of the photos, the handle appeared to be heavily used, it had worn marks, and the plate appeared to have separated from the handle.Therefore, this complaint can be confirmed.The photo does not provide enough evidence to determine root cause.It is determined that the reusable instrument is worn from repeated use and servicing.The maintenance conditions of the device is unknown, the possible root cause of the wear condition could be attributed for the discoloration condition to an improper maintenance during cleaning/ sterilization cycle causing wear of the device; as well as rough use by the user.As per ifu, the precautions for this type of device consist of to inspect the condition of the device prior to use.This device can damage and worn; therefore, when this occurs it need to replace.For the instrument life, it is necessary to follow the instructions and warnings of any cleaning and disinfection agents and equipment used; also, the recommendation of the proper condition during the cleaning to avoid any damage.The certificate of analysis and certificate of compliance for this manufactured lot is attached to this complaint file.There were no non-conformances or deviations for this lot on the coc.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.